MAUDE Adverse Event Report: ST. JUDE MEDICAL INQUIRY¿ STEERABLE DIAGNOSTIC CATHETER; CATHETER, ELECTRODE RECORDING, OR PROBE, ELECTRODE RECORDING

ST. JUDE MEDICAL INQUIRY¿ STEERABLE DIAGNOSTIC CATHETER; CATHETER, ELECTRODE RECORDING, OR PROBE, ELECTRODE RECORDING
Model Number IBI-81104
Medical Device Problem Code Difficult to Insert (1316)
Health Effect - Clinical Code Cardiac Perforation (2513)
Date of Event 06/25/2024
Type of Reportable Event Serious Injury
Event or Problem Description
Four hours after an atrial fibrillation procedure, a cardiac tamponade was noted.During the procedure, there was noted difficulty in cannulating the coronary sinus with the inquiry diagnostic catheter, and it is alleged to have caused the cardiac tamponade.The patient remains stable.
 
Event or Problem Description
Four hours after an atrial fibrillation procedure, a cardiac tamponade was noted on an echocardiogram.Aspiration of blood from the pericardial sac was performed on the legs until the bleeding stopped.During the procedure, there was noted difficulty in cannulating the coronary sinus with the inquiry diagnostic catheter, and it is alleged to have caused the cardiac tamponade.There were no patient symptoms and there were no alleged performance issues with any abbott devices.The location of the perforation is unknown, and the patient remains stable.The catheter was discarded.
 
Additional Manufacturer Narrative
The results of the investigation are inconclusive since the device was not returned for analysis.The device history record was reviewed to ensure that each manufacturing and inspection operation was performed.Based on the information received, the cause of the reported cardiac tamponade could not be conclusively determined.Per the ifu, cardiac perforation is a known risk during the use of this device.

Brand Name
INQUIRY¿ STEERABLE DIAGNOSTIC CATHETER
Common Device Name
CATHETER, ELECTRODE RECORDING, OR PROBE, ELECTRODE RECORDING
Manufacturer (Section D)
ST. JUDE MEDICAL
2375 morse ave
irvine CA 92614
Manufacturer (Section G)
ST. JUDE MEDICAL
2375 morse ave
irvine CA 92614
Manufacturer Contact
wendy mccarty
5050 nathan lane north
plymouth, MN 55442
6517565400
MDR Report Key19643830
Report Number2030404-2024-00043
Device Sequence Number7734562
Product Code DRF
UDI-Device Identifier05414734302975
UDI-Public(01)05414734302975(10)9201867(17)260731
Combination Product (Y/N)N
Initial Reporter CountryBR
PMA/510(K) Number
K961924
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 07/24/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date07/31/2026
Device Model NumberIBI-81104
Device Catalogue NumberIBI-81104
Device Lot Number9201867
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 06/26/2024
Supplement Date Received by Manufacturer07/24/2024
Initial Report FDA Received Date07/01/2024
Supplement Report FDA Received Date07/24/2024
Was Device Evaluated by Manufacturer? (Y/N) No
Date Device Manufactured08/29/2023
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown